124
Add a comment
You must be logged in to be able to post comments!
Create my account Sign in
Top comments
Comments
Reply

You may be allergic to hydrocodone. Ask your doctor about switching to something that has oxycodone in it. I had the same issue with getting sick from vikoden so they switched me to percocet and they were fine.

Reply

The problem with that is doctors will think you're fishing for the good stuff. Around me, doctors are afraid to prescribe pain meds. I just had my wisdom teeth removed yesterday and they didn't give me any pain meds, so sometimes there's just no option.

Reply

24, hydrocodone is considered a C-II now, which is the same class as oxycodone, morphine, and hydromorphone. The OP could also inquire about Zofran or other -setron drugs if they are nauseated from their medications. Or they could eat more food when they take their Vicodin as hydrocodone is harsh on the stomach.

Reply

As someone that suffers with chronic pain, I totally understand your predicament. Taking narcotics is always a double edged sword. With that said, (and as other people have said) there are a bunch of different kinds of pain meds out there and each one will react differently with your body. You have two options; you can switch to a different pain med entirely, or you can ask your doctor for a strong anti-emetic (nausea med. as the commenter above me suggested). You may want to try going with a nausea pill first because the next pain killer you try may make you nauseas as well. Either way though, you're probably going to be exhausted and out cold from these meds, so hopefully you have a few days off until your body gets used to them. Good luck op. Hope your pain is temporary, relieved, and goes away soon!

Reply

Also a sufferer of chronic pain here. Generally, mixing GI drugs doesn't work well with opiates because they both bind to mu receptors. Vicodin is usually slow-release, so at least you don't have to worry about vomiting up the meds - by the time they make you vomit they're already out of your stomach. The nausea sucks, but generally wears off the more you get used to opiates. You can try taking Itinerol B6, drinking cold milk a lot also helps, as does eating cold sweet things like ice cream (I was told this worked especially well on nausea in pregnant people). Also, don't crush, cut or bite the pills as this will release all of it at once and make you very nauseous. There are also preparations out there that combine opiates with naloxone to reduce side-effects. Also try sucking on ice chips. You can also mix it with first gen antihistamines, because even though they are potentiators, some of them also have antiemetic properties (Benadryl in the US, diphenhydramine is the active ingredient). Please PM me if you keep having issues - I've had to take opiates for years now and have worked out a lot of issues.

Reply

It always amused me when I rewatched house after I being prescribed Vicodin along with my lupus diagnosis, my family did not stop calling me House for taking the painkillers and using a walking aid, which was made even funnier by them periodically shouting at me that 'it's never lupus!' As much as things like this do suck, I'm honestly thankful for House MD for being able to make light of it without being insulting. I applaud your taste in television.

Reply

I deal with chronic pain and take pain killers daily. I loved how House dealt with chronic pain and how it showed just how awful chronic pain can be. I used to hate when they would keep referencing to him as a drug addict though, as if he wasn't taking them because it was the only way he could survive. There's also a HUGE difference between being dependant on something versus being addicted to something, and unfortunately they never addressed this side of the issue on House. Yes, anyone with chronic pain that is taking narcotics daily is dependant on their meds and will go through severe withdrawals if they don't take them, but this doesn't mean they're addicted. Addiction is more than just a dependency on them, it's an emotional craving for the high and the escape, which if a person with chronic pain is taking their meds as prescribed, they'll never experience. I have never been high off my meds and I actually hate them. I hate the side effects, I hate being dependant on them and knowing that if I don't take them I'll have withdrawals, and I also hate how there are such crazy regulations on the drugs because of abusers so I can only get my meds refilled when I'm completely out and only had like 12 hours before I would go into withdrawals and know that if there's any sort of error with paperwork or if the pharmacy doesn't have the meds in, that I could cause a lot of problems for me. Just because someone takes them, doesn't mean their addicted. I just wish House showed that side. But it's definitely an awesome show!

Reply

Not only that, but marijuana can make people nauseous and doesn't necessarily work as a strong pain killer. I'm on morphine and at first my full dose did make me nauseous but the body will get used to it, weed never touched the pain. Vicodin is far better than marijuana.

If this is your first time taking them it's not uncommon to have some kind of side effect. I cleaned the whole house,(ADD side effect of opiates) my wife loved it. You can try splitting the pill, be careful not to cut yourself or better yet use a $4 pill splitter, and take them maybe 30-45 minutes apart. There are also other options, ask your doctor. You'll probably also notice a lot of the first time side effects go away pretty quick. If they don't definitely let your doctor know.

Loading data…